Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 71, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 21, 2025, 9:58 PM EDT for Forsyth County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2025, 9:58 PM EDT (01:58 UTC)
- Expired
- Aug 22, 2025, 12:37 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002
WGUS52 KRAH 220158
FFWRAH
NCC067-220445-
/O.NEW.KRAH.FF.W.0071.250822T0158Z-250822T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
958 PM EDT Thu Aug 21 2025
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Forsyth County in central North Carolina...
* Until 1245 AM EDT.
* At 958 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 3 inches of rain have
fallen near Donnaha. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Winston-Salem, King, Huntsville, Lewisville, Rural Hall,
Pfafftown, Stanleyville and Donnaha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3612 8046 3614 8044 3621 8045 3622 8043
3624 8045 3626 8045 3626 8015 3615 8018
3602 8027 3600 8031 3597 8040 3599 8042
3600 8041 3602 8042 3606 8046 3606 8047
3604 8049 3605 8051 3608 8052 3611 8051
FLASH FLOOD...RADAR INDICATED
$$
102 follow-up statements
365
WGUS72 KRAH 220243
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
1043 PM EDT Thu Aug 21 2025
NCC067-220445-
/O.CON.KRAH.FF.W.0071.000000T0000Z-250822T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-
1043 PM EDT Thu Aug 21 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FRIDAY
FOR FORSYTH COUNTY...
At 1043 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 to 4 inches of rain have
fallen between Huntsville and Lewisville. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Winston-Salem, Clemmons, King, Huntsville, Lewisville, Rural Hall,
Pfafftown, Stanleyville and Donnaha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3612 8046 3614 8044 3621 8045 3622 8043
3624 8045 3626 8045 3626 8015 3615 8018
3602 8027 3600 8031 3597 8040 3599 8042
3600 8041 3602 8042 3606 8046 3606 8047
3604 8049 3605 8051 3608 8052 3611 8051
FLASH FLOOD...RADAR INDICATED
$$
10318
WGUS72 KRAH 220437
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
1237 AM EDT Fri Aug 22 2025
NCC067-220447-
/O.CAN.KRAH.FF.W.0071.000000T0000Z-250822T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-
1237 AM EDT Fri Aug 22 2025
...FLASH FLOOD WARNING IS CANCELLED FOR FORSYTH COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3612 8046 3614 8044 3621 8045 3622 8043
3624 8045 3626 8045 3626 8015 3615 8018
3602 8027 3600 8031 3597 8040 3599 8042
3600 8041 3602 8042 3606 8046 3606 8047
3604 8049 3605 8051 3608 8052 3611 8051
$$
LeinsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 8:01 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 21, 8:01 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 801 PM EDT Thu Aug 21 2025 .SYNOPSIS... A cold front will move southwestward and across NC through this evening. Following high pressure will build across and offshore the Middle Atlantic through Saturday. An area of low pressure will track along and just off the coast of the Carolinas on Sunday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As of 255 PM Thursday... * Widely scattered showers will spread south across the Piedmont into the Sandhills this afternoon and evening. The showers should be short lived and transient but with a bit more coverage than previously expected. The latest surface analysis shows Hurricane Erin accelerating away from central NC. A cold front extended from northeastern NC northwest into southwestern VA. The widespread stratus across NC this morning has lifted, thinned and broken up a bit allowing for temperatures to climb a bit more than expected into the lower to mid 80s. This has allowed the airmass to become weakly unstable which has promoted the development of scattered showers across central NC. The showers are rather small and transient but the coverage of the precipitation is apt to pick up over the next few hours before waning toward early evening. The greatest cover is expect to range from south-central VA into the Piedmont and across the Sandhills with a minimum of coverage across the northern and central Coastal Plain including Roanoke Rapids and Goldsboro. Other deeper convection across the mountains of NC and VA may make a run at the Triad this afternoon through mid evening. While most of the precipitation will just be showers, a couple of showers could develop into a thunderstorm. Northerly winds this afternoon at 6 to 12 mph with a few gusts to around 20 mph in the eastern areas will become light this evening but become more northeasterly behind the front. Lows tonight will range from the lower 60s near the VA border to the upper 60s across the south. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... As of 240 AM Thursday... * Generally dry a bit cooler with the unsettled weather shifted south into GA and SC. By Friday morning the cold front should reach the NC and SC border and continue south into SC and GA during the day. A cool northeast flow will be in place on Friday morning with a transient surface high moving across the mid-Atlantic and then off the DELMARVA coast on Friday evening. A somewhat drier airmass will move into central NC with PW values dropping a quarter to half an inch by Friday afternoon with the deep moisture with PW values of 2.25 or more across GA and SC. The threat of showers will be focused well south o our area although an isolated afternoon or evening shower could develop near the SC border in the southern Piedmont and southern Sandhills areas. For most locations a dry Friday and Friday night can be expected. Highs on Friday will range fro 80 to 85 with lows on Friday night ranging from the lower 60s near Roanoke Rapids to the upper 60s near the SC border. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 135 PM Thursday... * No Significant Rain or Hazards Expected * Taste of Fall Next Week Weak but persistent sfc high pressure extending south from the Mid-Atlantic will hold over the Carolinas Saturday, ensuring another dry day with slightly below normal temperatures. By late weekend into early next week, the upper flow pattern will amplify, with strong upper level ridging over the western US and a deep trough over the East. As the upper trough and associated cold front approach, rain chances return Sunday into Monday(eastern NC). That said, the potential development of a weak coastal low near the SC-NC border could significantly reduce rain chances and amounts inland---a classic "Carolina Split" setup. Temperatures will moderate to near-normal briefly Sunday and Monday ahead of the front. In it's wake, Canadian high pressure will build south, delivering a taste of fall for late August. Expect highs 75 to 80 with humidity levels dropping noticeably, making for very comfortable conditions. Lows in the mid 50s to lower 60s, with pockets of lower 50s possible in the climatologically cooler spots. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... As of 800 PM Thursday... A backdoor cold frontal segment and convergence axis, now stretching from near ILM nwwd to INT and ROA, will continue to settle swwd and across the wrn Sandhills, srn Piedmont, and Foothills of NC tonight. A cluster of showers and isolated storms now centered from near ROA to MTV to UKF may continue to drift swd along that front and affect INT and GSO with flight restrictions through around 03-04Z. Another shower and/or outflow winds along and near the front, will also be possible at FAY. Otherwise, an area of MVFR ceilings now over ern VA and nern NC will probably overspread RWI very soon and linger there for much of the night, while a separate area of IFR-MVFR ceilings will probably develop nearer the front at INT/GSO. RDU and FAY may initially be situated between the two areas of ceilings, but an areal expansion of the latter one nearer the front will probably yield at least several hours of MVFR ceilings at those sites Fri morning. All sub-VFR ceilings should lift and scatter to VFR between 12-16Z Fri. Outlook: Generally fair weather with VFR conditions are expected into the weekend. Some MVFR CIGS are possible Saturday and Sunday morning and an afternoon shower is possible Sunday and perhaps Monday. Fair and quiet weather should follow through mid week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...Blaes SHORT TERM...Blaes LONG TERM...CBL AVIATION...MWS/Blaes
Hazardous weather outlook, Aug 21, 4:30 AM EDT, 17 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 430 AM EDT Thu Aug 21 2025 NCZ007>011-021>028-038>043-073>078-083>086-088-089-220830- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 430 AM EDT Thu Aug 21 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:40 PM EDT | Areal Flood Advisory | RAH | Forsyth | 18 min |
Nearby
Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.